Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 85, NWS Binghamton, NY

July 26, 2012Broome County, Tioga County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 26, 2012, 4:20 PM EDT for Broome County, Tioga County, New York. It was in force for 55 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 4:20 PM EDT (20:20 UTC)
Expired
Jul 26, 2012, 5:15 PM EDT
In force
55 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Broome County, NY, Tioga County, NY

The radar

The Binghamton radar (KBGM), 5 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 4:40 PM EDTTSTM WND DMGEndicott, NYNUMEROUS TREES DOWN BETWEEN CAMPVILLE AND ENDICOTT
Jul 26, 4:40 PM EDTTSTM WND DMGVestal, NYLARGE TREE DOWN BLOCING ONE LANE OF STATE ROUTE 26 NEAR HAZEL DRIVE
Jul 26, 4:40 PM EDTTSTM WND GST 58Endicott, NYCONTINUED 55-60 MPH FOR 10 MINUTES. ALSO DIME SIZED HAIL
Jul 26, 4:41 PM EDTTSTM WND DMGVestal, NYTREES DOWN ON LINCOLN STREET WITH PEOPLE TRAPPED INSIDE HOME
Jul 26, 4:45 PM EDTTSTM WND DMG2 S Binghamton, NYNUMEROUS LARGE TREES DOWN ON SOUTH MOUNTAIN.
Jul 26, 4:45 PM EDTTSTM WND DMGBinghamton, NYNUMEROUS TREES AND WIRES DOWN ON HAWLETON ROAD IN THE TOWN OF BINGHAMTON AND ALSO IN THE CITY OF BINGHAMTON
Jul 26, 4:50 PM EDTTSTM WND DMGConklin, NYTREES DOWN
Jul 26, 4:50 PM EDTTSTM WND DMGVestal, NYTREES DOWNS. POWER LINES ALSO DOWN FROM HIGH WINDS. WINDS ESTIMATED AT 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 2:10 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WUUS51 KBGM 262020
SVRBGM
NYC007-107-262115-
/O.NEW.KBGM.SV.W.0085.120726T2020Z-120726T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
420 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BROOME COUNTY IN CENTRAL NEW YORK...
  TIOGA COUNTY IN CENTRAL NEW YORK...

* UNTIL 515 PM EDT.

* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM NEWARK VALLEY TO CANDOR TO 10 MILES SOUTHWEST OF CANDOR...AND
  MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEWARK VALLEY BY 428 PM EDT...
  NANTICOKE BY 434 PM EDT...
  MAINE BY 440 PM EDT...
  UNION CENTER AND NWS BINGHAMTON BY 444 PM EDT...
  CASTLE CREEK AND WEST CORNERS BY 448 PM EDT...
  CHENANGO FORKS...ENDWELL AND ENDICOTT BY 452 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4230 7630 4228 7590 4228 7584 4225 7583
      4225 7567 4200 7579 4201 7615 4213 7614
      4215 7655
TIME...MOT...LOC 2020Z 286DEG 31KT 4228 7623 4220 7635
          4213 7649

$$

DJN
2 follow-up statements
702 
WWUS51 KBGM 262056
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
456 PM EDT THU JUL 26 2012

NYC107-262105-
/O.CAN.KBGM.SV.W.0085.000000T0000Z-120726T2115Z/
TIOGA NY-
456 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR TIOGA COUNTY IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4200 7579 4201 7610 4218 7612 4219 7608
      4223 7608 4225 7610 4226 7608 4228 7608
      4228 7610 4229 7610 4228 7584 4225 7583
      4224 7568
TIME...MOT...LOC 2055Z 286DEG 49KT 4222 7568 4209 7583
          4202 7598

$$

NYC007-262115-
/O.CON.KBGM.SV.W.0085.000000T0000Z-120726T2115Z/
BROOME NY-
456 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WESTERN BROOME COUNTY...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SANITARIA SPGS TO BINGHAMTON TO VESTAL CENTER...MOVING
EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  KIRKWOOD AND CONKLIN BY 500 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

A TORNADO WARNING ALSO IS IN EFFECT FOR BROOME COUNTY. THE POTENTIAL 
EXISTS FOR TORNADOES TO FORM WITH LITTLE NOTICE...ESPECIALLY IN THE 
SOUTHERN PORTION OF THE COUNTY. 
&&

LAT...LON 4200 7579 4201 7610 4218 7612 4219 7608
      4223 7608 4225 7610 4226 7608 4228 7608
      4228 7610 4229 7610 4228 7584 4225 7583
      4224 7568
TIME...MOT...LOC 2055Z 286DEG 49KT 4222 7568 4209 7583
          4202 7598

$$

DJN
678 
WWUS51 KBGM 262107
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
507 PM EDT THU JUL 26 2012

NYC007-262116-
/O.EXP.KBGM.SV.W.0085.000000T0000Z-120726T2115Z/
BROOME NY-
507 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROOME COUNTY WILL
EXPIRE AT 515 PM EDT...

MOST OF THE SEVERE THUNDERSTORMS AND POTENTIAL TORNADOES HAVE MOVED 
TO TRHE EASTERN PART OF BROOME COUNTY BUT STILL ARE IMPACTING 
BINGHAMTON AND POINTS EAST AS OF 500 PM EDT. THE SEVERE THUNDERSTORM 
WARNING FOR THE NORTHERN AND WESTERN PART OF THE COUNTY WILL EXPIRE 
AT 515 PM EDT.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4200 7579 4201 7610 4218 7612 4219 7608
      4223 7608 4225 7610 4226 7608 4228 7608
      4228 7610 4229 7610 4228 7584 4225 7583
      4224 7568
TIME...MOT...LOC 2106Z 286DEG 49KT 4217 7549 4204 7564
          4197 7579

$$

DJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:22 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 26, 2:22 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
222 PM EDT THU JUL 26 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL RACE ACROSS THE REGION THIS
AFTERNOON AND THIS EVENING. SOME STORMS MAY BE SEVERE WITH LARGE
HAIL, DAMAGING WINDS BEING THE MAIN THREAT, ALONG WITH ISOLATED
TORNADOES. UNSETTLED WEATHER WILL CONTINUE INTO THE EARLY PART OF
THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHORT DISCUSSION TODAY DUE TO IMPENDING SVR WX...

2 PM UPDATE...SHOWERS AND THUNDERSTORMS WILL EXIT THE AREA TO THE
SOUTHEAST AFTER MIDNIGHT TONIGHT. A COLD FRONT WILL PASS THROUGH
BY DAYBREAK FRIDAY WITH OVRNGT MINS IN THE U60S/LWR 70S. LINGERING
MOISTURE ALONG WITH EXTENSIVE CLD CVR AND RAIN WL LKLY RESULT IN
PATCHY VSBY REDUCTIONS DUE TO FOG OVRNGT.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
UNSETTLED WX CONDITIONS EXPECTED TO CONTINUE RIGHT THROUGH EARLY
PORTIONS OF THE WEEKEND AS BROAD CYCLONIC FLOW PERSISTS OVER THE
NORTHEASTERN US. THE NEXT IN A SERIES OF UPPER SHORTWAVES WILL
DIVE SOUTHEAST TOWARDS OUR REGION BY EARLY FRI...WHICH WILL
INTERACT WITH ANOTHER SOUTHWARD MOVING COLD FRONT. AS THIS
OCCURS...EXPECT THE RENEWED DEVELOPMENT OF SHWRS/STORMS BY LATE
MORNING/AFTERNOON ACROSS PORTIONS OF THE AREA AS FRONTAL
CONVERGENCE INTERACTS WITH INCREASING FORCING FROM ALOFT. WITH
RESPECT TO SEVERE POTENTIAL...MUCH LOWER INSTABILITY WILL EXIST AS
TODAY/S MOISTURE WILL BE SCOURED OUT WITH THIS AFTERNOON/S
THUNDERSTORM ACTIVITY. THAT SAID...DESPITE MODERATELY STRONG WIND
FIELDS ALOFT (0-6 KM BULK SHEAR VECTORS ON THE ORDER OF 40
KTS)...SEVERE THREAT APPEARS MARGINAL BASED ON VERY LIMITED
INSTABILITY.

BY SATURDAY...YET ANOTHER SHORTWAVE DIVING INTO THE CENTRAL
APPALACHIANS WILL INTERACT WITH THE LINGERING FRONTAL BOUNDARY
ONCE AGAIN TO PRODUCE CONTINUED CHANCES FOR SHWRS/STORMS. UPPER
WIND FIELDS APPEAR MUCH WEAKER BY SATURDAY AS MAIN MID-LEVEL JET
CORE DIVES WELL SOUTH OF OUR REGION...THIS ORGANIZED SEVERE DOES
NOT APPEAR TO BE IN THE OFFERING. AREAL COVERAGE AS SUGGESTED BY
VARIOUS FCST MODELS TO INCLUDE THE WRF AND GFS SUPPORT MAINTAINING
CHC MENTION FOR POPS ACROSS MUCH OF THE CWA THROUGH THE DAY.

FINALLY BY SATURDAY NIGHT/EARLY SUNDAY...HIGH PRESSURE ACROSS THE
NORTH-CENTRAL GREAT LAKES WILL FINALLY BEGIN MOVING TOWARDS THE
AREA WHICH SHOULD LEAD TO A DECREASE IN SHWR/STORM ACTIVITY.
DESPITE THE PASSAGE OF A COLD FRONT ON FRIDAY...TEMPERATURES WILL
REMAIN NEAR SEASONABLE VALUES THROUGH THE PERIOD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPDATE AS OF 1 PM...IN THE INTEREST OF TIME WITH POTENTIAL SEVERE
WX LOOMING TODAY...ONLY SUBTLE CHANGES WERE MADE TO THE LONG TERM
FORECAST TODAY WHICH WAS HEAVILY INFLUENCED BY HPC DAY 3-7
GUIDANCE.

HIGH PRESSURE PARKED OVER THE REGION DURING THE LATTER HALF OF THE
WEEKEND IS PROGGED TO GIVE WAY TO A BROAD UPPER LEVEL TROF AND
DIFFUSE SURFACE LOW PRESSURE ACROSS CNY AND NEPA BY TUESDAY. NOT MUCH
TO SINK OUR TEETH INTO AS FAR AS A BONAFIDE WEATHER MAKER...BUT
DIURNAL INSTABILITY WITHIN THE CYCLONIC FLOW WILL WARRANT CHANCES
FOR SCATTERED SHOWERS OR THUNDERSTORMS AT ANY TIME AFTER MONDAY.
IF ORGANIZED LOW PRESSURE FORMS ALONG THE EASTERN SEABOARD...THEN
A CHANCE FOR STEADIER RAIN IN SOME AREAS WILL INCREASE FOR
THURSDAY. HOWEVER, MODELS ARE NOT IN GOOD CONSENSUS WITH THAT
SOLUTION AT THIS TIME.

TEMPERATURES LOOK TO BE SEASONABLE FOR LATE JULY AND EARLY AUGUST.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
130 PM UPDATE...

A COLD FRONT WILL APPROACH THE AREA WITH THUNDERSTORMS DEVELOPING
BETWEEN 18Z AND 20Z. KELM AND KITH WILL SEE -TSRA START TO AFFECT
THE TERMINALS AROUND 19Z AND REMAINING SITES WILL SEE -TSRA AFTER
20Z. SEVERE WEATHER WILL BE POSSIBLE FOR TERMINALS SOUTH OF THE
SOUTHERN TIER OF NY INTO NEPA. HAVE INCLUDED TEMPO GROUPS FOR
15G40KTS OUT OF THE WEST-NORTHWEST DIRECTION AS ANY SEVERE STORM
MOVES THROUGH THE TERMINALS.

STORMS WILL EXIT THE TERMINALS BETWEEN 01Z-03Z WITH MVFR
CONDITIONS SETTING IN BEHIND THE STORMS GIVEN MOISTURE PRESENT IN
ITS WAKE...WITH RESTRICTIONS TO VSBYS AND CIGS.

REDEVELOPMENT OF BKN CUMULUS LATE MORNING FRI WITH -SHRAS
POSSIBLE AGAIN BUT TOO EARLY TO INCLUDE MENTION IN TAFS.

OUTLOOK...

FRI NGT-SAT...RESTRICTIONS PSBL IN SHRA/TSRA.

SAT NGT - TUE...MAINLY VFR UNDER BUILDING HIPRES.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...PVN
NEAR TERM...PVN
SHORT TERM...CMG
LONG TERM...JAB
AVIATION...PVN
Hazardous weather outlook, Jul 26, 2:25 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 PM EDT THU JUL 26 2012

NYZ009-015>018-022>025-036-037-044>046-055-271830-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-
225 PM EDT THU JUL 26 2012

...TORNADO WATCH 525 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ056-057-062-PAZ038>040-043-044-047-048-072-271830-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
225 PM EDT THU JUL 26 2012

...TORNADO WATCH 525 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jul 26, 3:39 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
339 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     WOODHULL                42.08N  77.42W
07/26/2012                   STEUBEN            NY   911 CENTER

            POWERLINES DOWN IN WOODHULL BLOCKING BOTH LANES OF
            TRAFFIC.

&&

RAM
Local storm report, Jul 26, 3:45 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND DMG     ADDISON                 42.11N  77.23W
07/26/2012                   STEUBEN            NY   911 CENTER

            TREE DOWN BLOCKING ROAD

&&

RAM
Local storm report, Jul 26, 4:08 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
408 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     ERWINS                  42.12N  77.15W
07/26/2012                   STEUBEN            NY   EMERGENCY MNGR

            NUMEROUS TREES DOWN

&&

RAM
Local storm report, Jul 26, 4:11 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
411 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TORNADO          ELMIRA                  42.09N  76.81W
07/26/2012                   CHEMUNG            NY   EMERGENCY MNGR

            NUMEROUS TREES DOWN... NUMEROUS ROOFS OFF BUILDINGS...
            PEOPLE TRAPPED IN VEHICLES

&&

RAM
Local storm report, Jul 26, 4:20 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
420 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     1 NW ELMIRA             42.10N  76.82W
07/26/2012                   CHEMUNG            NY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN. ALSO SMALL HAIL

&&

JML

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 12:51 AM EDTSpecial Weather StatementBGMSteuben24 min
Jul 26, 4:10 AM EDTSpecial Weather StatementBGMCortland, Seneca, Yates65 min
Jul 26, 4:45 AM EDTSpecial Weather StatementBGMChemung, Schuyler, Steuben, Tompkins60 min
Jul 26, 2:25 PM EDTSevere Thunderstorm WarningBGMSteuben80 min
Jul 26, 3:24 PM EDTSevere Thunderstorm WarningBGMChemung, Steuben66 min
Jul 26, 3:35 PM EDTTornado WarningBGMChemung, Steuben40 min
Jul 26, 4:00 PM EDTTornado WarningBGMChemung, Tioga45 min
Jul 26, 4:24 PM EDTTornado WarningBGMBroome, Chenango, Tioga36 min
Jul 26, 5:04 PM EDTTornado WarningBGMBroome, Delaware56 min
Jul 26, 5:19 PM EDTSevere Thunderstorm WarningBGMSullivan56 min
Jul 26, 5:40 PM EDTTornado WarningBGMSullivan50 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.